Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 28, 2016, 4:12 PM EDT for Columbia County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 28, 2016, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS State College, PA
County Columbia County, PA
The radar
The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
486
WWUS81 KCTP 282012
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT TUE JUN 28 2016
PAZ046-051-053-282100-
MONTOUR PA-SOUTHERN LYCOMING PA-COLUMBIA PA-
412 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...LYCOMING...
AND MONTOUR COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROHRSBURG...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BERWICK...CENTRAL...LIGHTSTREET...JERSEYTOWN...BIGGERTOWN...FAIRMOUNT
SPGS...ALMEDIA...MIFFLINVILLE...BUCKHORN...ROHRSBURG...LAIRDSVILLE...
WALLER...IOLA...EYERS GROVE...LIME RIDGE...BENTON...ORANGEVILLE...
MILLVILLE...STILLWATER AND BRIAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4100 7659 4106 7668 4123 7666 4129 7631
4120 7632 4113 7628 4114 7623 4102 7623
TIME...MOT...LOC 2012Z 256DEG 30KT 4113 7647
$$
LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:32 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 28, 3:32 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service State College PA 332 PM EDT TUE JUN 28 2016 .SYNOPSIS... A cold front will move slowly across central Pennsylvania and the Susquehanna River Valley LATE this afternoon and this evening... triggering the likelihood of showers and perhaps a few thunderstorms containing gusty winds and hail. High pressure will bring a period of mainly dry weather with comfortable humidity for Wednesday and Thursday. Another cold frontal system will approach for the end of the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Surface cold front extended from just near KELM...ssw to KUNV and KAOO at 1830Z, and was marching slowly to the east. Relatively high cape but minimal deep layer shear was leading to scattered thunderstorms that were slightly more organized than typicalpulse storms. A few of the storms were briefly strong enough to produce up to dime dime hail...though WSR 88D hail estimates reflected the potential for around 1 inch diameter hail. the storms will soon be moving into an envir across the lower Susq Valley that contains a little better instab and shear with DCAPES around 1000 j/kg...which means and an increasing threat for localized, damaging microbursts. The convection will linger into this evening and slowly weaken across the SE zones while a compact short wave near London Ontario late this afternoon drops sewd and spreads increasing strato cu clouds and isolated showers later tonight and early Wednesday. cigs could dip below 1 kft agl across the nw mtns for 4-6 hours late tonight through the mid morning hours Wed. Skies across much of the central ridge and valley region should turn clear to partly cloudy with patchy valley fog possible after midnight. Min temps early Wednesday will range from around 50F across the nw mtns...to the lower and mid 60s in the far SE where dewpoints don't get below 60F and a little wind will likely trim the temp fall there. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Wednesday looks stellar for late June in most places across central and southern PA. Afternoon high temps will be near normal and a partly to mostly sunny sky after any morning low clouds/patchy fog burn off. Just a little wind from the NW (gusting into the mid teens) with the 6mb gradient across the state. With respect to the potential for any showers...700 mb temps dip near 0C are noted across the northern mtns during the afternoon hours with a fairly distinct CFA near the axis of steepest mid level lapse rates of 6.5C/KM. Showers should be isolated with rainfall under one tenth of an inch. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The mean upper trough over the Northeastern CONUS loses amplitude through the period, as a closed 500mb low dropping southward near James Bay shifts eastward and a subtropical ridge off the Southeast coast retrogrades slowly westward into the Gulf of Mexico. The large scale pattern will have a decidedly summertime look to it as we turn the calendar page to the month of July, with the main belt of polar westerlies located along the U.S./Canadian border and expansive upper ridge covering the southern 1/2 of the Lower 48. While much of central PA could use some rain, odds are that most of the period will be a dry one. A frontal system moving through the area on Friday will likely provide the only opportunity for rain (scattered showers/T-storms) until the second half of next week /beyond July 6th/. The upside to this will be a seasonably warm and dry period expected to last through Independence Day with seasonal temperatures and tolerable humidity. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... VFR expected at TAF sites across the western half of PA...while scattered to numerous showers (and isolated to scattered TSRA) will bring brief MVFR (and possibly very brief IFR) conditions to areas near and to the east of a KIPT to KSEG and KTHV line. The convection will slide east twd the Poconos early this evening. After this evening...most of the week looks to be dry...with mainly VFR conditions...as a drier airmass works into the area. OUTLOOK... Wed...Early morning fog possible east. Isolated afternoon showers possible mainly to the north of Interstate 80. Thu...No sig wx expected. Fri...Isold PM tsra impacts possible. Sat and Sun...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Lambert LONG TERM...Steinbugl AVIATION...Lambert
Hazardous weather outlook, Jun 28, 1:18 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 118 PM EDT TUE JUN 28 2016 PAZ004-005-010-011-017-024-025-033-034-291730- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 118 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PAZ028-041-042-046-049>053-056>059-063>066-291730- JUNIATA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 118 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS 60 MPH OR GREATER AND HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-012-018-019-026-027-035>037-045-291730- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON- MIFFLIN-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON- 118 PM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE 40 TO 60 MPH WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Jun 28, 2:54 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT TUE JUN 28 2016
PAZ041-046-281930-
SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
254 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING COUNTY UNTIL
330 PM EDT...
AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLIAMSPORT...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MONTOURSVILLE...WILLIAMSPORT...MUNCY...BARBOURS...HUGHESVILLE...
MONTGOMERY...LOYALSOCKVILLE...LAIRDSVILLE...DUBOISTOWN...SOUTH
WILLIAMSPORT...PICTURE ROCKS...GARDEN VIEW...WILLIAMSPORT AIRPORT AND
LITTLE LEAGUE WORLD SERIES COMPLEX.
LAT...LON 4141 7675 4135 7666 4118 7657 4117 7658
4116 7670 4117 7674 4117 7680 4116 7688
4115 7689 4115 7696 4114 7703 4128 7709
4146 7677
TIME...MOT...LOC 1854Z 242DEG 26KT 4125 7701
EVANEGOSpecial weather statement, Jun 28, 3:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT TUE JUN 28 2016
PAZ028-050-056-282000-
JUNIATA PA-SNYDER PA-PERRY PA-
326 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SNYDER...JUNIATA...AND
PERRY COUNTIES UNTIL 400 PM EDT...
AT 326 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCALISTERVILLE...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT MILLS...PAXTONVILLE...MCALISTERVILLE...RICHFIELD...
EAST SALEM...MILLERSTOWN...BEAVERTOWN...THOMPSONTOWN AND LIVERPOOL.
LAT...LON 4057 7734 4078 7715 4077 7704 4062 7695
4059 7696 4049 7727
TIME...MOT...LOC 1926Z 222DEG 49KT 4060 7724
EVANEGOLocal storm report, Jun 28, 3:46 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 WNW ROSE GLEN 40.41N 77.11W
06/28/2016 PERRY PA 911 CALL CENTER
TREES DOWN WHEATFIELD TWP
&&
EVENT NUMBER CTP1601685
STEINBUGLLocal storm report, Jun 28, 4:03 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HARRISBURG 40.28N 76.88W
06/28/2016 DAUPHIN PA TRAINED SPOTTER
MULTIPLE TREES DOWN VIA POLICE SCANNER
&&
EVENT NUMBER CTP1601686
STEINBUGLLocal storm report, Jun 28, 4:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 SSE MONTGOMERY 41.16N 76.87W
06/28/2016 LYCOMING PA 911 CALL CENTER
TREES DOWN ALONG RT 54
&&
EVENT NUMBER CTP1601687
STEINBUGLSpecial weather statement, Jun 28, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT TUE JUN 28 2016
PAZ046-051-053-282100-
MONTOUR PA-SOUTHERN LYCOMING PA-COLUMBIA PA-
412 PM EDT TUE JUN 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...LYCOMING...
AND MONTOUR COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROHRSBURG...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BERWICK...CENTRAL...LIGHTSTREET...JERSEYTOWN...BIGGERTOWN...FAIRMOUNT
SPGS...ALMEDIA...MIFFLINVILLE...BUCKHORN...ROHRSBURG...LAIRDSVILLE...
WALLER...IOLA...EYERS GROVE...LIME RIDGE...BENTON...ORANGEVILLE...
MILLVILLE...STILLWATER AND BRIAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4100 7659 4106 7668 4123 7666 4129 7631
4120 7632 4113 7628 4114 7623 4102 7623
TIME...MOT...LOC 2012Z 256DEG 30KT 4113 7647
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:05 PM EDT | Special Weather Statement | CTP | Union | 25 min |
| Jun 28, 1:41 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 34 min |
| Jun 28, 1:52 PM EDT | Special Weather Statement | CTP | Huntingdon | 23 min |
| Jun 28, 1:55 PM EDT | Special Weather Statement | CTP | Franklin | 35 min |
| Jun 28, 2:07 PM EDT | Special Weather Statement | CTP | Perry | 23 min |
| Jun 28, 2:15 PM EDT | Special Weather Statement | CTP | Columbia, Sullivan | 30 min |
| Jun 28, 2:16 PM EDT | Special Weather Statement | CTP | Fulton | 29 min |
| Jun 28, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 42 min |
| Jun 28, 2:35 PM EDT | Special Weather Statement | CTP | Perry | 25 min |
| Jun 28, 2:40 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 22 min |
| Jun 28, 2:54 PM EDT | Special Weather Statement | CTP | Lycoming | 36 min |
| Jun 28, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 47 min |
| Jun 28, 3:20 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 55 min |
| Jun 28, 3:26 PM EDT | Special Weather Statement | CTP | Snyder | 34 min |
| Jun 28, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 61 min |
| Jun 28, 4:31 PM EDT | Areal Flood Advisory | CTP | Adams, Dauphin, Lancaster, Lebanon, York | 119 min |
| Jun 28, 4:31 PM EDT | Special Weather Statement | CTP | Northumberland | 29 min |
| Jun 28, 4:44 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 61 min |
| Jun 28, 5:13 PM EDT | Severe Thunderstorm Warning | CTP | York | 47 min |
| Jun 28, 5:23 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Jun 28, 5:51 PM EDT | Special Weather Statement | CTP | Dauphin | 54 min |
| Jun 28, 6:10 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 50 min |
| Jun 28, 6:27 PM EDT | Special Weather Statement | CTP | Lycoming | 63 min |
| Jun 28, 6:56 PM EDT | Areal Flood Advisory | CTP | Adams, York | 3 hr |
| Jun 28, 7:05 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan, Tioga | 3 hr |
| Jun 28, 7:25 PM EDT | Special Weather Statement | CTP | Sullivan | 65 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.